Thunderstorm Wind, Warren
- When
- April 19, 7:20 PM EST
- Where
- Warren County, Warren
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.850, -79.150
Trees and wires were reported down in the town of Warren.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 19, 6:08 PM EST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 708 PM EDT MON APR 19 2004 .UPDATE... WILL UPDATE ZONES TO ACCOUNT FOR EXPIRED WIND ADVISORY. LINE OF CONVECTION WITH COLD FRONT NOW THREATENING NW MTNS WITH SVR WEATHER. SFC REPORTS IN VICINITY OF LK ERIE SHOWING GUSTS IN THE 40-50MPH RANGE WITH FROPA. FITZGERALD && .PREV DISCUSSION... COLD FRONT WILL BE ENTERING WRN PA AROUND NIGHTFALL. SHUD HAVE LIMITED INSTABILITY AND MOISTURE TO WORK WITH SO I DONT EXPECT BIG THINGS FROM IT AS FAR AS CONVECTION GOES. SYSTEM MOVES OFF RAPIDLY TOMORROW BEFORE NEXT WAVE BEGINS TO APPROACH FOR TUES NITE AND WED. THIS SEEMS LIKE IT WILL MARK THE START OF AN UNSETTLED PERIOD AS GUID SUGGESTS WE LOSE THE ERN RIDGE AND START TO TRANSITION INTO A BROAD SWLY FLOW AND EVENTUALLY ANOTHER TROUGH IN THE ERN US. SO INITIALLY A FRONTAL SYSTEM STRINGS OUT WITH A SERIES OF WAVES TO DEAL WITH THROUGH THE END OF THE WEEK...THEN COOLER WITH MORE UNSETTLED WX POSSIBLE FOR THE WEEKEND. JL END OF WEEK INTO WEEKEND LOOKS UNSETTLED AS MENTIONED ABOVE BUT STILL LITTLE CLARITY AS TO TIMING OF ANY SIG PCPN. GUIDANCE SHOW POSSIBILITY OF TROFFINESS/COASTAL LOW STILL AFFECTING CWA ON MONDAY. TERMINALS SHOULD NOT POSE A PROBLEM THROUGH MOST OF TUESDAY. ISOLATED RW/TRW MOVING INTO A VERY DRY ATMOS...MAY SEE SPOTTY BRIEF MVFR CIGS THIS EVENING ASSOC WITH ANY SHOWERS THAT MANAGE TO HOLD TOGETHER INTO THE CTRL MTNS. JL RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITIES WILL CONTINUE THROUGH 8PM FOR ENTIRE CWA. EXPECT WINDS TO DECREASE IN VELOCITY AFTER SUNSET AND SWITCH TO MORE WESTERLY WITH FROPA LATER THIS EVENING. COOLING TEMPS BEHIND FROPA AND ANY PCPN WILL INCREASE HUMIDITIES SOMEWHAT...BRINGING US ABOVE RF CRIT. HOWEVER LINGERING GUSTY WINDS BEHIND FROPA WILL KEEP ELEVATED RISK OF SIGNIFICANT WILDFIRE BEHAVIOR INTO TUE MORN. GARTNER && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 520 AM EDT MON APR 19 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-191700- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 520 AM EDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: A WIND ADVISORY IS IN EFFECT FOR THE NORTHERN MOUNTAINS AND LAUREL HIGHLANDS FROM 11 AM THIS MORNING THROUGH 7 PM THIS EVENING. IN ADDITION...A HEIGHTENED RISK FOR SIGNIFICANT WILDFIRES EXISTS ACROSS MUCH OF CENTRAL PENNSYLVANIA...PARTICULARLY FOR THIS AFTERNOON. SOUTHWEST WINDS WILL STRENGTHEN QUICKLY THIS MORNING WITH SUSTAINED WINDS INCREASING TO 20 TO 30 MPH AFTER 11 AM. WIND GUSTS BETWEEN 45 AND 50 MPH WILL OCCUR THIS AFTERNOON...PARTICULARLY ACROSS THE RIDGE TOPS. WINDS WILL GRADUALLY SUBSIDE THIS EVENING...THOUGH SCATTERED SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT COULD PRODUCE BRIEF GUSTS OF THE SAME MAGNITUDE. AFTER THE COLD FRONT CROSSES THE REGION...WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE TO 10 TO 15 MPH AFTER MIDNIGHT. THESE STRONG SOUTHWEST WINDS...COMBINED WITH LOW FINE FUEL MOISTURE AND RELATIVE HUMIDITY WILL PRODUCE A HIGHER THAN NORMAL RISK FOR SIGNIFICANT WILDFIRES ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON. THE GREATEST RISK WILL BE ACROSS THE NORTHWEST MOUNTAINS...AND LAUREL HIGHLANDS DURING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KL/BL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
819 PM EDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
04/19/2004 WARREN PA EMERGENCY MNGR
TREES/WIRES DOWN
0820 PM TSTM WND DMG WARREN 41.85N 79.14W
04/19/2004 WARREN PA EMERGENCY MNGR
TREES/WIRES DOWN
&&
KFThe Buffalo radar (KBUF), 127 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and wires were reported down in the town of Warren.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391445.